Ischemic Oculomotor Nerve Palsy and Skin Necrosis Caused by Vascular Embolization After Hyaluronic Acid Filler Injection: A Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

Hyaluronic acid filler injection is widely used for soft tissue augmentation. However, there can be disastrous complications by direct vascular embolization. We present a case of ischemic oculomotor nerve palsy and skin necrosis after hyaluronic acid filler injection on glabellar.

Blepharoptosis, exotropia and diplopia developed suddenly after the injection, and skin necrosis gradually occurred. Symptoms and signs of oculomotor nerve palsy continuously improved with steroid therapy. Skin defects healed with minimal scars through intensive wound care.

Percutaneous filler injection of periorbital areas should be performed carefully by experienced surgeons, and the possibility of embolization should be considered promptly if symptoms develop.

Related Topics

    loading  Loading Related Articles